Marguerite L’s Story

Female 2I was given Levaquin by the PA in my ENT’s office for an infection in my nose. Thirty minutes after taking the last dose on January 12, 2014, I had hives on my face and my hands and feet began to swell. I went to the ER and by the time I was seen, I could barely walk. As I laid on the stretcher, I wondered how in the world I could have had an allergic reaction on the final dose, because it just didn’t make sense. Was given Benadryl and steroids in IV form, and had to be helped to the restroom, because by that time, I was in so much pain, and my feet were to swollen to walk on them without falling. I was discharged with a RX for more steroids and Benadryl. I could not go to work the next day, because I could barely walk, so I followed up with my PCP, who told me to get some Pepcid to take with the Benadryl and take both every four hours, until I stopped itching. I made an appointment with my podiatrist, because although the swelling had gone down, my feet and ankles continued to hurt to the point that I could not wear closed toe shoes or walk without pain. When he asked me what happened, I showed him the information I had gotten when I Googled Levaquin. I had hi-lighted all of the symptoms I had had. He injected both heels, hoping to give me some relief, but I was back in a couple of weeks and not any better. He sent me to physical therapy, which helped me immensely. I had to go to the orthopedist when my knee started clicking and popping, and my hip was hurting and feeling like it would pop out of the socket. The result was more therapy. At one point, I was wearing braces on both knees and wrists, because I was having a lot of pain and cramping in both. I could not wear ankle braces, because they made the pain in my feet worse. I could not wear closed toe shoes for approximately four months. My doctors did everything they could to help me get some relief, but they really didn’t know what to do.

I finally found a fluoroquinolone support group on Facebook, and I was surprised to see how many people have been injured by this dangerous drug. This group was able to tell me what I could do to clear this poison from my system. I began bringing warm water and lemon juice to flush my system, and I increased my magnesium intake. The magnesium has helped to keep my feet and hands from cramping all the time, because that was as painful as walking immediately after I was Floxed. If I stop taking the magnesium, my hands and feet star cramping, so I will probably be taking 500mg of magnesium for the rest of my life. My hip and lower back continue to give me pain, but not on a daily basis. My left knee pops and clicks at will, and I occasionally get wrist pain as well. I have tenderness in my Achilles’ tendons from time to time, and I pray they will not tear. I have also developed indigestion, that comes and goes too. It was really bad while I was actually taking the Levaquin, and I had not had indigestion prior to taking that antibiotic.

Fluoroquinolone Toxicity is horrible, but I cannot believe that the FDA has not had these dangerous drugs removed from the market. These drugs are not safe for human consumption, and I would not allow my vet to give it to my dogs either. I will continue to tell everyone I know not to take this drug, unless your life depends on it, because it is dangerous to your health! I don’t understand how someone decides that a failed chemo therapy drug makes a good antibiotic. Everyone know that chemo drugs are poison, because they are made to kill off the cancer, but they also kill he immune system as well! How many people have to die or become debilitated before the FDA decides enough is enough?

I tried five times to report my reaction on the FDA government website, but the system always freezes after I’ve typed in my story and then kicks me out.